MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® S URETHRAL SUPPORT SYSTEM SUPRAPUBIC

C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® S URETHRAL SUPPORT SYSTEM SUPRAPUBIC
Model Number BRD200S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Disability (2371)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample was not returned.The finished product met all specifications prior to being released for general distribution.The instructions for use which accompanies all devices currently addresses potential risks associated with surgically implanted materials.The instructions for use states in the adverse events: ¿complications associated with the proper implantation of the align® urethral support system may include, but are not limited to: postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.Urinary retention, bladder outlet obstruction and other voiding dysfunctions.These conditions may be associated with overcorrection/too much tension placed on the implant.Perforations or lacerations of vessels, nerves, bladder, bowel, urethra, or any viscera, which may occur during the implantation procedure.Irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.Extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.Inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of incontinence." (b)(4).
 
Event or Problem Description
It was reported by the patient's attorney that as a result of having the product implanted, the patient has experienced injury, pain, disability, impairment, urinary leakage, right pelvic mass located adjacent to the bladder, obturator canal which appeared to be compressing the bladder, pelvic adhesions, cystoscopy with insertion of bilateral illuminated ureteral catheters, followed by diagnostic laparoscopy, laparoscopic retroperitoneal dissection, laparoscopic pelvic adhesiolysis, urinary frequency, suprapubic discomfort, fecal incontinence, a biopsy of the right obturator which showed fragments of dense fibroconnective tissue, old hemorrhage consistent with a hematoma, urinary tract infections, pelvic pain, urgency, dysuria, hematuria, abdominal bloating, feeling of something irritating her with intercourse, vaginal mesh exposure, atrophic vaginitis, chronic cystitis, urge incontinence, stress incontinence, issues with starting and stopping urinary stream, anxiety, depression, change in bowel habits, rectal prolapse, rectocele, right flank pain, diarrhea, bladder trabeculations, chronic cystitis cystica, glandularis, nocturia, lower abdominal pressure, persistent bacteruria, additional nonsurgical and surgical interventions.

Brand Name
ALIGN® S URETHRAL SUPPORT SYSTEM SUPRAPUBIC
Common Device Name
ALIGN® S URETHRAL SUPPORT SYSTEM SUPRAPUBIC
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9746613
Report Number1018233-2020-01299
Device Sequence Number19286306
Product Code OTN
UDI-Device Identifier00801741016189
UDI-Public(01)00801741016189
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K093747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2012
Device Model NumberBRD200S
Device Catalogue NumberBRD200S
Device Lot NumberHUUL0050
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age2 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2020
Initial Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight91